Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 253, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 12, 2007, 4:49 PM CDT for Union County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2007, 4:49 PM CDT (21:49 UTC)
- Expired
- Jul 12, 2007, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:23 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 12, 3:23 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 323 PM CDT THU JUL 12 2007 .DISCUSSION... AREA RADARS SHOW WANING MCS HAS MOVED INTO AR...CLIPPING MUCH OF SE OK AND SW AR. UPSTREAM...WATER VAPOR IMAGERY SHOWS NEXT SHORTWAVE DROPPING OUT OF CO...AND WILL LIKELY BE THE FOCUS FOR ANOTHER MCS OVER THE NEXT 48 HRS. 12Z KSHV SOUNDING AND FORECAST SOUNDINGS MAINTAIN A VERY MOIST...UNSTABLE AMS TO WORK WITH THROUGH THE WEEKEND...W/BOTH THE NAM AND GFS INCREASING PWATS TO OVER 2 INCHES BY FRIDAY AFTERNOON. THUS...WE/LL INSERT A MENTION OF HEAVY RAINFALL INTO THE GRIDS FRIDAY AFTERNOON THROUGH SUNDAY MORNING. SHEAR REMAINS WEAK...AND WET-BULB ZEROS A BIT HIGH FOR HAIL...SO MAIN CONCERNS WILL BE FLOODING...ESPECIALLY OVER SE OK/NE TEXAS. OTHERWISE...PLENTY OF SHORTWAVE ACTIVITY IS PROGGED TO ROTATE THROUGH UPPER LEVEL RIDGE CENTERED NEAR THE FOUR CORNERS THROUGH NEXT WEEK...WARRANTING A CHANCE OF RAIN THROUGHOUT. THIS WILL PLAY HOB W/TEMPS EACH DAY...BUT MODEL TEMP PROGS INDICATE GUIDANCE NUMBERS ARE REASONABLE...I.E...NEAR NORMAL. NEAR THE END OF THE FORECAST PERIOD...GFS SHIFTS THE RIDGE TO THE CENTRAL PLAINS...FOR TEMPS TRENDING TO ABOVE NORMAL. && .AVIATION... BEST CHANCES OF AFTERNOON AND EVENING CONVECTION WILL BE OVER SE OK...FAR NE TX AROUND I 30...AND SW AND SOUTHERN AR. CHANCES ALSO NEAR I 20 CORRIDOR...BUT DECREASING FURTHER S AS WE GET TO LFK AND NATCHITOCHES. MOST CONVECTION WILL DIE DOWN THROUGH THE EVENING BUT ANOTHER THUNDERSTORM COMPLEX MAY MOVE THROUGH OK FRIDAY MORNING AND THREATEN THE FOUR STATE AREA AGAIN WITH CONVECTION...OR AT LEAST BOUNDARIES THAT WILL HELP INITIATE CONVECTION FRI AFTN. GENERALLY VFR CONDITIONS WILL PREVAIL...EXCEPT OBVIOUSLY NEAR CONVECTION...BUT MORNING HOURS MAY EXPERIENCE AREAS OF MVFR CONDITIONS. /17/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 96 74 92 / 20 30 40 40 MLU 72 96 71 86 / 20 30 40 50 DEQ 70 93 70 90 / 20 60 40 50 TXK 71 94 70 93 / 20 40 40 50 ELD 72 94 71 89 / 20 40 40 50 TYR 74 96 73 91 / 20 30 50 40 GGG 72 93 71 92 / 20 30 50 40 LFK 74 98 73 93 / 20 20 40 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44/12
Hazardous weather outlook, Jul 12, 12:00 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 12 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...IN VICINITY OF A WEAK SURFACE BOUNDARY JUST NORTH OF THE AREA...AND AN APPROACHING UPPER LEVEL DISTURBANCE THAT WILL TRAVERSE SOUTHEAST ACROSS OKLAHOMA AND INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST ARKANSAS THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTHEAST INTO NORTHEAST TEXAS AND NORTHERN LOUISIANA LATE THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. THESE STORMS WILL BEGIN TO DIMINISH AFTER SUNSET THIS EVENING... ALTHOUGH ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE LATE TONIGHT ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS...AS ANOTHER UPPER LEVEL DISTURBANCE DROPS SOUTHEAST INTO THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE REGION FRIDAY...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SHIFT SOUTHEAST INTO NORTHCENTRAL AND NORTHEAST TEXAS LATE FRIDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH THE POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. HOWEVER...THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLOODING WILL INCREASE THIS WEEKEND ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...EXTREME SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA...AS THIS UPPER LEVEL DISTURBANCE BECOMES STATIONARY ACROSS NORTHCENTRAL AND NORTHEAST TEXAS. AMPLE MOISTURE...DIURNAL HEATING...AND THE PRESENCE OF THIS UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA... WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS WELL...WITH THE POTENTIAL FOR DAMAGING WINDS. THIS TREND WILL CONTINUE THROUGH AT LEAST TUESDAY...BEFORE THIS UPPER LEVEL DISTURBANCE SLOWLY BEGINS TO SHIFT WEST ACROSS TEXAS AND AWAY FROM THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:43 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 6 days |
| Jul 12, 12:12 PM CDT | River Flood Warning | SHV | Panola, Shelby | 27 hr |
| Jul 11, 7:56 PM CDT | Flash Flood Warning | SHV | Webster | 94 min |
| Jul 12, 2:55 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 50 min |
| Jul 12, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 31 min |
| Jul 12, 5:32 PM CDT | Severe Thunderstorm Warning | SHV | Union | 58 min |
| Jul 12, 6:31 PM CDT | Severe Thunderstorm Warning | SHV | Union | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.